Geometry & Topology, Vol. 6 (2002) Paper no. 23, pages 657--814.

A compendium of pseudoholomorphic beasts in R x (S^1 x S^2)

Clifford Henry Taubes

Abstract. This article describes various moduli spaces of pseudoholomorphic curves on the symplectization of a particular overtwisted contact structure on S^1 x S^2. This contact structure appears when one considers a closed self dual form on a 4-manifold as a symplectic form on the complement of its zero locus. The article is focussed mainly on disks, cylinders and three-holed spheres, but it also supplies groundwork for a description of moduli spaces of curves with more punctures and non-zero genus.

Keywords. Pseudoholomorphic curves, moduli spaces, contact structures

AMS subject classification. Primary: 32Q65. Secondary: 57R17, 57R57.

DOI: 10.2140/gt.2002.6.657

E-print: arXiv:math.GT/0212389

Submitted to GT on 21 November 2002. Paper accepted 18 December 2002. Paper published 18 December 2002.

Notes on file formats

Clifford Henry Taubes
Department of Mathematics, Harvard University
Cambridge, MA 02138, USA

GT home page

EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. They reflect the state of 21 Apr 2006. For the current production of this journal, please refer to